Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/digestive-health/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    Unsure of what to do?
    avatar
    kerryjs posted:
    I first went to my GP about 3 months ago with chest pain, hoarse voice being the main symptoms. I was diagnosed with suspected acid reflux and prescribed 20 mg of omeprazole. Within a few days symptoms subsided but about a week/10 days later I had severe stomach cramps followed by a few bouts of diarrhoea. Return visit to doctor - prescribed randitine instead and told to return a month later if no better.

    One month later and symptoms are still there on a daily basis. Return to see a different doctor who has put me back on omeprazole as he believes diarrhoea episode was unrelated. If no better in one month I will be referred for further investigations.

    I'm very confused - I don't want to be on medication long-term for something that has flared up so suddenly, I'd like to know what's causing it as it really is there every day, albeit some days are worse than others. Medication is just masking it without getting to the root cause. What should I be asking my doctor? What further tests would be beneficial?

    Any advice much appreciated!
     
    avatar
    Sereen1 responded:
    Sorry you are having trouble. For me as I've gotten older I have developed a hiatal hernia. I cannot take the omeprazole or other meds beside antacid. I also am somewhat overweight. The cause can likely be determined by age, weight and eating habits in my case and the hiatal hernia is the biggest factor

    A doctor who specializes in gerd can likely determine the root cause for you. If that is what you do have. I don't know of any way to avoid the meds besides radical lifestyle alteration. Which I am trying to undertake now.

    Good luck


    Helpful Tips

    ACIDIC STOMACH/DYSPEPSIA/HYPER ACIDITY/STOMACH PROBLEMS
    I have resolved this complex issue. please read here: ... More
    Was this Helpful?
    1 of 2 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.